MAUDE Adverse Event Report: K2M, INC. FIXED SCREW, SELF-STARTING; SIZE 4.0X20 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. FIXED SCREW, SELF-STARTING; SIZE 4.0X20 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 8801-14020DA
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted.
 
Event or Problem Description
It was reported that an ozark view fixed screw implanted at c5 broke one year post-operatively.The patient has fused and there are no plans for revision.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: the issue was confirmed through inspection of the associated imaging in a meeting with the surgeon.The construct spanned from c3-c5, and it was composed of a two (2) level plate, six (6) screws, and interbodies.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.One screw fracture occurred at the caudal-most level of the construct (c5).It was reported that the patient had fused; however, subsidence was noted.Subsidence, compounded with dynamic loading after healing, likely contributed to the observed fracture.According to the ozark surgical technique, implants can loosen, fracture, corrode, migrate, cause pain, or stress shield bone even after a bone has healed.The cause of the reported event will be classified as 'patient factors issue'.

Brand Name
FIXED SCREW, SELF-STARTING; SIZE 4.0X20 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11335424
Report Number3004774118-2021-00046
Device Sequence Number19511333
Product Code KWQ
UDI-Device Identifier10888857392403
UDI-Public10888857392403
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K172104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8801-14020DA
Device Catalogue Number8801-14020DA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer05/30/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1